Stability of planar traveling waves in a Keller–Segel equation on an infinite strip domain

Myeongju Chae, Kyudong Choi, Kyungkeun Kang, Jihoon Lee

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We consider a simplified model of tumor angiogenesis, described by a Keller–Segel equation on the two dimensional domain (x,y)∈R×S λ where S λ is the circle of perimeter λ. It is known that the system allows planar traveling wave solutions of an invading type. In case that λ is sufficiently small, we establish the nonlinear stability of traveling wave solutions in the absence of chemical diffusion if the initial perturbation is sufficiently small in some weighted Sobolev space. When chemical diffusion is present, it can be shown that the system is linearly stable. Lastly, we prove that any solution with our front condition eventually becomes planar under certain regularity conditions.

Original languageEnglish
Pages (from-to)237-279
Number of pages43
JournalJournal of Differential Equations
Volume265
Issue number1
DOIs
Publication statusPublished - 2018 Jul 5

Fingerprint

Traveling Wave Solutions
Traveling Wave
Strip
Angiogenesis
Sobolev spaces
Weighted Sobolev Spaces
Nonlinear Stability
Perimeter
Regularity Conditions
Tumors
Tumor
Circle
Linearly
Perturbation
Model

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Cite this

@article{774a1a2ebcc94bf7a68b24379bc2a1af,
title = "Stability of planar traveling waves in a Keller–Segel equation on an infinite strip domain",
abstract = "We consider a simplified model of tumor angiogenesis, described by a Keller–Segel equation on the two dimensional domain (x,y)∈R×S λ where S λ is the circle of perimeter λ. It is known that the system allows planar traveling wave solutions of an invading type. In case that λ is sufficiently small, we establish the nonlinear stability of traveling wave solutions in the absence of chemical diffusion if the initial perturbation is sufficiently small in some weighted Sobolev space. When chemical diffusion is present, it can be shown that the system is linearly stable. Lastly, we prove that any solution with our front condition eventually becomes planar under certain regularity conditions.",
author = "Myeongju Chae and Kyudong Choi and Kyungkeun Kang and Jihoon Lee",
year = "2018",
month = "7",
day = "5",
doi = "10.1016/j.jde.2018.02.034",
language = "English",
volume = "265",
pages = "237--279",
journal = "Journal of Differential Equations",
issn = "0022-0396",
publisher = "Academic Press Inc.",
number = "1",

}

Stability of planar traveling waves in a Keller–Segel equation on an infinite strip domain. / Chae, Myeongju; Choi, Kyudong; Kang, Kyungkeun; Lee, Jihoon.

In: Journal of Differential Equations, Vol. 265, No. 1, 05.07.2018, p. 237-279.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Stability of planar traveling waves in a Keller–Segel equation on an infinite strip domain

AU - Chae, Myeongju

AU - Choi, Kyudong

AU - Kang, Kyungkeun

AU - Lee, Jihoon

PY - 2018/7/5

Y1 - 2018/7/5

N2 - We consider a simplified model of tumor angiogenesis, described by a Keller–Segel equation on the two dimensional domain (x,y)∈R×S λ where S λ is the circle of perimeter λ. It is known that the system allows planar traveling wave solutions of an invading type. In case that λ is sufficiently small, we establish the nonlinear stability of traveling wave solutions in the absence of chemical diffusion if the initial perturbation is sufficiently small in some weighted Sobolev space. When chemical diffusion is present, it can be shown that the system is linearly stable. Lastly, we prove that any solution with our front condition eventually becomes planar under certain regularity conditions.

AB - We consider a simplified model of tumor angiogenesis, described by a Keller–Segel equation on the two dimensional domain (x,y)∈R×S λ where S λ is the circle of perimeter λ. It is known that the system allows planar traveling wave solutions of an invading type. In case that λ is sufficiently small, we establish the nonlinear stability of traveling wave solutions in the absence of chemical diffusion if the initial perturbation is sufficiently small in some weighted Sobolev space. When chemical diffusion is present, it can be shown that the system is linearly stable. Lastly, we prove that any solution with our front condition eventually becomes planar under certain regularity conditions.

UR - http://www.scopus.com/inward/record.url?scp=85042676274&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85042676274&partnerID=8YFLogxK

U2 - 10.1016/j.jde.2018.02.034

DO - 10.1016/j.jde.2018.02.034

M3 - Article

VL - 265

SP - 237

EP - 279

JO - Journal of Differential Equations

JF - Journal of Differential Equations

SN - 0022-0396

IS - 1

ER -